October  2007, 8(3): 557-567. doi: 10.3934/dcdsb.2007.8.557

On the generalized pythagorean parameters and the applications in Banach spaces

1. 

Department of Mathematics, Community College of Philadelphia, Philadelphia, PA 19130-3991, United States

Received  August 2006 Revised  January 2007 Published  July 2007

Let X be a Normed space and $S(X) = \{x \in X : \|\|x\|\| = 1\}$ be the unit sphere of X. Following the previous results for the Pythagorean approach in Banach spaces [5], [6], the generalized parameters $E_{\xi, \eta}(X)=$sup${\alpha_{\eta}(\xi x): x in S(X)\}$, $e_{\xi, \eta}(X)=$inf$\{\alpha_{\eta}(\xi x): x \in S(X)\}$, $F_{\xi, \eta}(X)=$sup${\beta_{\eta}(\xi x): x \in S(X)\}$, and $f_{\xi, \eta}(X)=$inf${\beta_{\eta}(\xi x): x \in S(X)\}$, where $\alpha_{\eta}(\xi x) =$sup${||\xi x + \eta y ||^2+ ||\xi x - \eta y ||^{2}: y \in S(X)\}$, $\beta_{\eta}(\xi x) =$inf${\|\|\xi x + \eta y ||^{2}+ ||\xi x - \eta y ||^{2}: y \in S(X)\}$ and $\xi, \eta > 0$ are defined and studied. The values of these parameters of some classical normed spaces are estimated and the relationship of these parameters with other geometric properties are investigated, and some existing results are extended also.
Citation: Ji Gao. On the generalized pythagorean parameters and the applications in Banach spaces. Discrete & Continuous Dynamical Systems - B, 2007, 8 (3) : 557-567. doi: 10.3934/dcdsb.2007.8.557
[1]

Géry de Saxcé, Claude Vallée. Structure of the space of 2D elasticity tensors. Discrete & Continuous Dynamical Systems - S, 2013, 6 (6) : 1525-1537. doi: 10.3934/dcdss.2013.6.1525

[2]

Boris Kalinin, Victoria Sadovskaya. Normal forms for non-uniform contractions. Journal of Modern Dynamics, 2017, 11: 341-368. doi: 10.3934/jmd.2017014

[3]

Vianney Perchet, Marc Quincampoix. A differential game on Wasserstein space. Application to weak approachability with partial monitoring. Journal of Dynamics & Games, 2019, 6 (1) : 65-85. doi: 10.3934/jdg.2019005

[4]

Baiyu Liu, Li Ma. Blow up threshold for a parabolic type equation involving space integral and variational structure. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2169-2183. doi: 10.3934/cpaa.2015.14.2169

[5]

Ralf Kirsch, Sergej Rjasanow. The uniformly heated inelastic Boltzmann equation in Fourier space. Kinetic & Related Models, 2010, 3 (3) : 445-456. doi: 10.3934/krm.2010.3.445

[6]

George Avalos, Roberto Triggiani. Semigroup well-posedness in the energy space of a parabolic-hyperbolic coupled Stokes-Lamé PDE system of fluid-structure interaction. Discrete & Continuous Dynamical Systems - S, 2009, 2 (3) : 417-447. doi: 10.3934/dcdss.2009.2.417

[7]

Luigi Chierchia, Gabriella Pinzari. Planetary Birkhoff normal forms. Journal of Modern Dynamics, 2011, 5 (4) : 623-664. doi: 10.3934/jmd.2011.5.623

[8]

Carlo Alabiso, Mario Casartelli. Quasi Normal modes in stochastic domains. Conference Publications, 2003, 2003 (Special) : 21-29. doi: 10.3934/proc.2003.2003.21

[9]

Andrei Fursikov. Stabilization of the simplest normal parabolic equation. Communications on Pure & Applied Analysis, 2014, 13 (5) : 1815-1854. doi: 10.3934/cpaa.2014.13.1815

[10]

Jan Prüss, Gieri Simonett, Rico Zacher. On normal stability for nonlinear parabolic equations. Conference Publications, 2009, 2009 (Special) : 612-621. doi: 10.3934/proc.2009.2009.612

[11]

Dan Endres, Martin Kummer. Nonlinear normal modes for the isosceles DST. Conference Publications, 1998, 1998 (Special) : 231-241. doi: 10.3934/proc.1998.1998.231

[12]

Shui-Nee Chow, Kening Lu, Yun-Qiu Shen. Normal forms for quasiperiodic evolutionary equations. Discrete & Continuous Dynamical Systems - A, 1996, 2 (1) : 65-94. doi: 10.3934/dcds.1996.2.65

[13]

Xingwu Chen, Weinian Zhang. Normal forms of planar switching systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6715-6736. doi: 10.3934/dcds.2016092

[14]

George Avalos, Roberto Triggiani. Uniform stabilization of a coupled PDE system arising in fluid-structure interaction with boundary dissipation at the interface. Discrete & Continuous Dynamical Systems - A, 2008, 22 (4) : 817-833. doi: 10.3934/dcds.2008.22.817

[15]

Alexey Cheskidov, Songsong Lu. The existence and the structure of uniform global attractors for nonautonomous Reaction-Diffusion systems without uniqueness. Discrete & Continuous Dynamical Systems - S, 2009, 2 (1) : 55-66. doi: 10.3934/dcdss.2009.2.55

[16]

Manfred G. Madritsch. Non-normal numbers with respect to Markov partitions. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 663-676. doi: 10.3934/dcds.2014.34.663

[17]

Vivi Rottschäfer. Multi-bump patterns by a normal form approach. Discrete & Continuous Dynamical Systems - B, 2001, 1 (3) : 363-386. doi: 10.3934/dcdsb.2001.1.363

[18]

A. Katok and R. J. Spatzier. Nonstationary normal forms and rigidity of group actions. Electronic Research Announcements, 1996, 2: 124-133.

[19]

Andrei Fursikov. The simplest semilinear parabolic equation of normal type. Mathematical Control & Related Fields, 2012, 2 (2) : 141-170. doi: 10.3934/mcrf.2012.2.141

[20]

Marco Abate, Francesca Tovena. Formal normal forms for holomorphic maps tangent to the identity. Conference Publications, 2005, 2005 (Special) : 1-10. doi: 10.3934/proc.2005.2005.1

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (4)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]